Answers for your specific questions.

Wondering about your health? Confused by what you’ve read? Browse our Ask the Nurse answer archive to find answers to many women's health questions and concerns. All answers are from a Cleveland Clinic women's health nurse.

Ask the Nurse Archive

Menstruation and Digestion Issues

August 23, 2011 at 6:06pm

Before my period begins, I experience digestion issues, including gas and diarrhea. How can I prevent or minimize these issues?

Read Answer


Carbohydrates and a Healthy Diet

August 23, 2011 at 6:04pm

Can you please explain how carbohydrates affect our weight and how to figure out how many carbs you should have in your daily diet?

Read Answer


Vivelle dot and thin skin

August 23, 2011 at 5:58pm

I am 55, post-menopausal and have been on the lowest dose of Vivelle-dot patch for 18 months. My skin is quite thin, most notably on the inner thighs, which appears striated and is tender and is prone to pimples. Would a higher dosage patch encourage the skin to thicken?

Read Answer


Vitamin B12

August 23, 2011 at 5:56pm

How much is too much B-12? Does taking B-12 pills help one have more energy?

Read Answer


Swollen cervix

August 23, 2011 at 5:53pm

What are the most common causes for a swollen cervix without other symptoms?

Read Answer


Bone pain in the hips

August 23, 2011 at 5:47pm

I am 71 and beginning to have some pain in my hips. I exercise three hours a week and walk 1/2 mile each day. Is it better to push through the pain or better to lay off for a day?

Read Answer


Pagets Disease

August 23, 2011 at 5:46pm

I would like to know what Paget’s Disease is and what the symptoms are.

Read Answer


laryngopharyngeal reflux

August 23, 2011 at 5:42pm

Is there a cure for LPR (Laryngopharyngeal) reflux? I am not a medication person and do not want to take Zantac forever.

Read Answer


Estradiol Vaginal Ring

August 23, 2011 at 5:39pm

I am an Estring (Estradiol Vaginal Ring) user. I have great difficulty removing it myself. Will it make a difference if I wait until my regular exam to have it removed? It will be 3 weeks later than the 3 month time period? I suppose the medication will be depleted by then. But is it that critical?

Read Answer


Long term Hormone replacement therapy

August 23, 2011 at 5:36pm

I am almost 65 and have stopped taking hormone replacement therapy after 20 years. I am sleepless and suffering from hot flashes. What can I take to lessen these effects?

Read Answer